Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
imthewolfman

A couple of questions about accutane

Recommended Posts

Hello, I'm considering going on a low 20mg course of accutane and see how it does against my mild/moderate acne but I have a couple of concerns from one of it's possible side effects: baldness.

1. My family unfortunately has a history of alopecia, my dad has Alopecia universalis (not even one hair on his body!) but fortunately my condition is not as severe as his. I only have mild alopecia in my beard area which is unnoticable if I shave it every day...What are the chances that taking accutane would make the situation even worse? and if it does become worse will my hair grow back after I discontinue accutane?

2. What's the point of taking blood tests? and how much time has to pass between every test? (1 month? 2 months?)

3.how long is the average accutane course? and how much time has to pass before I start another course (if my first one fails, of course)

Share this post


Link to post
Share on other sites

I don't reply on here as much these days, but can i just say that tane can most definenetly make alopecia areata worse especially if it is in your genetics. You can try a very low dose, maybe even 20 mg every other day? but the first second you see hairloss you would need to stop. As you will know with alopecia areata the hair can regrow, but the problem can become chronic after taking accutane. The main condition that it can induce in terms of hairloss is a diffuse Alopecia Areata, which sometimes progresses to totaly baldness.

Share this post


Link to post
Share on other sites

Alopecia areata? ah so that's what they call it! Yeah I guess I shouldn't push my luck if I have that but the thing is that when I tried benzol peroxide last year my face was perfect, not even one single pimple then all of a sudden BAM! I developed an allergy against it and I can't use it anymore. After that I've tried hydrogen peroxide (same reaction) salicylic acid, and a million other face washes but they didn't do a thing. My point is that I'm starting to get really desperate by now and I really want to return to the way I was before, but I guess it might backfire and I could end up like my dad...

Well, I've decided to try azelaic acid and some diacneal before I jump into the accutane bandwagon. The bad news is that already bought two 20mg boxes and I don't know what to do with them...by the way has anyone tried "Roaccutane" before? Is this what the real box looks like? The guy in the black van who sold it to me assured me that it was the real deal but I'm a little bit sceptical after seeing some weird chinese characters on it.

post-58111-1210666272_thumb.jpg

post-58111-1210666272_thumb.jpg

Share this post


Link to post
Share on other sites

Yes, that's the same packaging as the one I took. The Chinese and Arabic words on the box are meant for Asia market but it is Made in Basel, Switzerland.

Share this post


Link to post
Share on other sites

Have you tried Retin-A-Micro? I heard its the topical form of Accutane but a lot safer. I wouldn't risk Accutane though because I did and now I am suffering from Alopecia Areata which IMO is far worse then acne but you might think different.

Share this post


Link to post
Share on other sites

Yeah thats the same packaging as in the stuff I took however you should not be taking roaccutane without the consent of a doctor or dermatologist. This is serious medication and there is possibility of many side effects which may hurt you or alter the way your body functions sometimes in a less than desired fashion. If you develop something severe having taken such a medication illegally, then you are at fault and you would be the one to blame. Also, the pills inside that package may very well NOT be Roaccutane. Having bought it from a "dude in a black van," you can never know whats really inside those capsules dude. Take it easy man, don't be so stupid. Consult a dermatologist if you really want to take Roaccutane. He/she will provide you with answers and/ or solutions to your questions/problems and he/she will prescribe you the proper medication.

Share this post


Link to post
Share on other sites
Alopecia areata? ah so that's what they call it! Yeah I guess I shouldn't push my luck if I have that but the thing is that when I tried benzol peroxide last year my face was perfect, not even one single pimple then all of a sudden BAM! I developed an allergy against it and I can't use it anymore. After that I've tried hydrogen peroxide (same reaction) salicylic acid, and a million other face washes but they didn't do a thing. My point is that I'm starting to get really desperate by now and I really want to return to the way I was before, but I guess it might backfire and I could end up like my dad...

Well, I've decided to try azelaic acid and some diacneal before I jump into the accutane bandwagon. The bad news is that already bought two 20mg boxes and I don't know what to do with them...by the way has anyone tried "Roaccutane" before? Is this what the real box looks like? The guy in the black van who sold it to me assured me that it was the real deal but I'm a little bit sceptical after seeing some weird chinese characters on it.

post-58111-1210666272_thumb.jpg

Share this post


Link to post
Share on other sites

lol, prescription medicine!

It's good to know that I have the real one after all. I'm going to delay using it until 2009 though. I think I'm going to try some other stuff before I finally give up and start my low dose, such as light therapy as someone has already suggested.

Also, I know that I should get it from a dermatologist and all that jazz but I don't think you people understand my situation. I'm currently residing in Japan until I graduate from college which will be 2 years from now (4 if I decide to continue to graduate school). The thing is that acne care in here is abysmal. The derms don't have any accutane,retenoids, azelaic acid, BP or any other worthwhile acne medication which they can prescribe since most of them haven't been approved yet. All I get when I go to visit derms is some antibiotics and vitamins which don't do shit for me (I've been to 5 different ones already). I also get the occasional "stay away from chocolates, they're bad for you!" advice every now and then. That's why I've decided to take the situation into my own hands and self prescribe accutane! I will get blood tests done every 2 months to see if there are any abnormalities in my liver though so it should be safe (I think). But that is beside the point since I will try topical medecations and see if they work until next year.

Well, the azelaic acid which I ordered just arrived yesterday. I heard that it stimulates hair regrowth so hopefully it will help with the alopecia areata on my face AND cure my acne at the same time! wish me luck :D

Share this post


Link to post
Share on other sites

I was going to say before i read the final parragraph that azelaic acid and the light therapy combined is really very effective....

Share this post


Link to post
Share on other sites
Hello, I'm considering going on a low 20mg course of accutane and see how it does against my mild/moderate acne but I have a couple of concerns from one of it's possible side effects: baldness.

1. My family unfortunately has a history of alopecia, my dad has Alopecia universalis (not even one hair on his body!) but fortunately my condition is not as severe as his. I only have mild alopecia in my beard area which is unnoticable if I shave it every day...What are the chances that taking accutane would make the situation even worse? and if it does become worse will my hair grow back after I discontinue accutane?

2. What's the point of taking blood tests? and how much time has to pass between every test? (1 month? 2 months?)

3.how long is the average accutane course? and how much time has to pass before I start another course (if my first one fails, of course)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×